Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 10, NWS Fort Worth, TX

June 7, 20214 counties in Texas

NWS Fort Worth, TX issued this areal flood warning at Jun 7, 2021, 2:12 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2021, 2:12 PM CDT (19:12 UTC)
Expired
Jun 7, 2021, 5:00 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Dallas County, TX, Denton County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1851 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 1:15 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 7, 1:15 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
115 PM CDT Mon Jun 7 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

The main concerns through the next few hours will be the
potential for heavy precipitation east of I-35 as a complex of
storms and attendant MCV move across the region. In addition to
the heavy precipitation, instability ahead of the line of storms
will continue to rise as daytime heating continues. With
increasing instability and enhanced low-level forcing for ascent,
a few strong storms can't be ruled out across the Brazos
Valley/Southeast Texas this afternoon.

There remains some uncertainty regarding the forward progression
of the line across Central Texas. Strong southerly flow around
925-850mb will supply a constant fetch of moisture into the area.
Confidence remains too low at this time to expand the Flash Flood
Watch into more portions of Central Texas. Regardless of whether
there is a watch or not, we will need to monitor the forward
progression of the line as we go into the evening hours in case we
begin to get training thunderstorms.

As this line of convection moves east of our area tonight, another
complex of thunderstorms will be approaching from West Texas.
Whether or not this line makes it through our area remains highly
uncertain at this time given the current state of the atmosphere.
If this line does make it into our region, a few strong wind gusts
and brief heavy rain will be the primary concerns.

Temperatures tomorrow afternoon are expected to be about 10
degrees warmer compared to the temperatures we will experience
today. Much of the region will be in the 90s, with heat index
values in the mid to upper 90s.

Hernandez

&&

.LONG TERM... /Issued 328 AM CDT Mon Jun 7 2021/
/Tuesday Through Next Weekend/

A lot uncertainty with regard to convective initiation late
Monday night and how that evolves to our west/northwest, as well
as our thermodynamic environment and how it pertains to storm
coverage and threats. As noted the previous morning, high-
resolution CAMs and other short-term models continue to struggle
mightily with all these parameters mentioned. For now, best
moisture flux through 850mb will be across the Ark-La-Tex region
and Ozarks region early in the day and have trimmed slight
chance/chance PoPs to account for any east/southeast movement of
earlier nocturnal convection to just our far E/NE counties. By
afternoon, I tried to account for any S/SW-moving outflow boundary
and redestabilization back toward I-35 in Central Texas. These
both differ slightly with initial NBM PoPs as I used HRRR/NAM12
trends for my forecast.

Otherwise, Tuesday will likely be the coolest day within the
extended forecast due to the clouds and lower mid level heights
aloft. As the old broad mid level low opens up and becomes
absorbed in stronger westerly flow in the mid-latitudes, it will
quickly be shunted northeast into the Great Lakes and Ohio Valley
region, while a full latitude mid level trough evolves over the
the western Canadian and U.S. Coasts. This long-awaited long wave
pattern shift will allow heights to increase across the Southern
Plains and Gulf Coast regions. The long duration dry period will
allow us to dry out with very warm and humid conditions through
late week and early next weekend. Highs will be primarily in the
upper 80s across East Texas, to the 90s elsewhere with reading
pushing the century mark Thursday/Friday across Young/Stephens
counties.

By next weekend, I have included slight chance PoPs back into the
forecast for primarily East Texas due to the late week upper
ridge retrograding west across the Desert Southwest and the
Southern Rockies. This may allow for the typical nocturnal MCSs
developing and moving south or southeast across Oklahoma and
toward our area late weekend into early the following week.

05/

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...Ongoing lingering rain along with MVFR. Improvement to
VFR expected later this afternoon before additional MVFR arrives
tonight.

A mesoscale convective vortex is moving across North Texas at this
time in the wake of this morning's thunderstorms. Expect to see a
diminishing potential for precipitation through the early
afternoon hours. Lightning has significantly decreased in the past
hour, therefore, a mention of lightning has been removed in the
TAF. Recent satellite trends have also shown significant
improvements to the cloud cover as subsidence increases behind the
departing line of storms. For Waco, another small storm is
approaching the airport as of 18Z and should move off to the east
through the next two hours.

The rest of the afternoon should remain precipitation free
throughout with VFR gradually expanding. Another round of MVFR is
looking likely as a low-level jet once again strengthens
overnight. There will be storms that develop in West Texas tonight
and move toward our region. There remains too much uncertainty whether
the line of convection reaches the I-35 corridor. For that
reason, no mention of precipitation has been included with this
package. If probability of rain increases through the afternoon,
it's possible a mention of showers or storms will be added later
today.

Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  73  90  74  92 / 100  20  10   0   0
Waco                84  74  91  74  90 / 100  30  10   0   0
Paris               79  70  85  72  86 / 100  50  50  10  10
Denton              80  70  89  73  91 / 100  20  10   0   0
McKinney            80  72  88  74  90 / 100  30  20   0   0
Dallas              81  74  90  75  92 / 100  20  20   0   0
Terrell             81  72  88  74  89 /  90  30  20   0   5
Corsicana           82  74  89  75  90 / 100  30  20   0   5
Temple              85  73  92  74  91 / 100  30   5   0   0
Mineral Wells       81  72  90  73  93 / 100  20  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for TXZ091>095-
100>107-115>123-131-133>135-145-146-148.

&&
Hazardous weather outlook, Jun 7, 1:11 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
111 PM CDT Mon Jun 7 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
111 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Storms will continue to affect portions of Central and East Texas.
The overall severe weather threat is low, but a few strong storms
with gusty winds will be possible. In addition, heavy rain may lead
to isolated flash flooding across Central Texas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A few morning showers and storms will be possible around a Sulphur
Springs to Paris line. No severe weather is expected.

Isolated thunderstorms may return to the parts of the area by next
weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, reports of
heavy rainfall and flooding to the National Weather Service is
appreciated.

In the hours before

Special weather statement, Jun 7, 10:44 AM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1044 AM CDT Mon Jun 7 2021

TXZ143-157-071615-
Coryell TX-Hamilton TX-
1044 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAMILTON AND NORTHWESTERN
CORYELL COUNTIES UNTIL 1115 AM CDT...

At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hamilton, moving southeast at 30 mph.

Nickel size hail and wind gusts up to 45 mph will be possible with
this storm.

 Locations impacted include...
Hamilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3179 9826 3184 9816 3186 9817 3187 9817
      3175 9782 3171 9779 3148 9795 3165 9834
TIME...MOT...LOC 1544Z 295DEG 27KT 3173 9820

Sanchez
Local storm report, Jun 7, 11:07 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            2 NNW SOUTHLAKE         32.98N 97.16W
06/07/2021                   TARRANT            TX   LAW ENFORCEMENT

            NORTH WHITE CHAPEL BRIDGE NEAR KIRKWOOD
            BRANCH IS CLOSED DUE TO FLOODING. VIDEO
            SHOWS WATER BEGINNING TO OVERTAKE ROAD.

&&

PRATER
Special weather statement, Jun 7, 11:31 AM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1131 AM CDT Mon Jun 7 2021

TXZ121-122-135-146>148-071700-
Kaufman TX-Van Zandt TX-Anderson TX-Freestone TX-Henderson TX-
Navarro TX-
1131 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREESTONE...
SOUTHEASTERN KAUFMAN...SOUTHWESTERN VAN ZANDT...HENDERSON...
NORTHWESTERN ANDERSON AND EASTERN NAVARRO COUNTIES UNTIL NOON CDT...

At 1130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Kaufman to Caney City to 7
miles northwest of Fairfield Lake State Park. Movement was east at 45
mph.

Wind gusts up to 45 mph will be possible with these storms.

 Locations impacted include...
Palestine, Athens, Gun Barrel City, Canton, Mabank, Malakoff, Tool,
Kerens, Seven Points, Kemp, Eustace, Trinidad, Fruitvale, Enchanted
Oaks, Caney City, Fairfield Lake State Park, Purtis Creek State Park,
Payne Springs, Log Cabin and Murchison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3268 9575 3218 9561 3176 9569 3173 9628
      3263 9623
TIME...MOT...LOC 1630Z 271DEG 38KT 3257 9617 3220 9606 3183 9618

Sanchez
Special weather statement, Jun 7, 12:00 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1200 PM CDT Mon Jun 7 2021

TXZ122-135-147-148-162-071745-
Van Zandt TX-Anderson TX-Leon TX-Freestone TX-Henderson TX-
1200 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREESTONE...SOUTHEASTERN
VAN ZANDT...NORTHEASTERN LEON...HENDERSON AND ANDERSON COUNTIES UNTIL
1245 PM CDT...

At 1159 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fruitvale to near Brownsboro to 12 miles
southeast of Athens to 11 miles northwest of Palestine to 6 miles
northwest of Buffalo. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

 Locations impacted include...
Palestine, Athens, Canton, Teague, Fairfield, Grand Saline, Chandler,
Van, Elkhart, Frankston, Brownsboro, Berryville, Fruitvale, Edom,
Coffee City, Fairfield Lake State Park, Murchison, Oakwood, Poynor
and Moore Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to flooding of small streams and creeks. Do not drive your
vehicle through flooded roadways!

&&

LAT...LON 3155 9557 3151 9574 3146 9575 3145 9571
      3155 9633 3202 9599 3223 9591 3266 9591
      3271 9561 3248 9560 3235 9545 3223 9549
      3215 9548 3208 9542 3185 9545 3182 9540
      3176 9540 3175 9536
TIME...MOT...LOC 1659Z 267DEG 40KT 3262 9580 3233 9568 3207 9573 3184
9582 3153 9614

Bain
Local storm report, Jun 7, 1:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     FLASH FLOOD      2 NNE GARLAND           32.94N 96.62W
06/07/2021                   DALLAS             TX   EMERGENCY MNGR

            CLOSED FLOODGATES ON NAAMAN SCHOOL ROAD
            BETWEEN TWO SECTIONS OF BRAND ROAD AND MILES
            ROAD, BETWEEN PLEASANT VALLEY AND CASTLE.

&&

PRATER
Local storm report, Jun 7, 1:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     FLASH FLOOD      2 E RICHARDSON          32.97N 96.67W
06/07/2021                   DALLAS             TX   EMERGENCY MNGR

            CLOSED FLOODGATES ON CAMPBELL RD AT ROWLETT
            CREEK.

&&

PRATER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:51 AM CDTSpecial Weather StatementFWDJack39 min
Jun 7, 5:46 AM CDTSpecial Weather StatementFWDMontague44 min
Jun 7, 6:18 AM CDTSpecial Weather StatementFWDJack, Palo Pinto, Stephens, Young57 min
Jun 7, 6:54 AM CDTAreal Flood AdvisoryFWDPalo Pinto, Stephens, Young3 hr
Jun 7, 7:59 AM CDTSpecial Weather StatementFWDParker31 min
Jun 7, 8:07 AM CDTSpecial Weather StatementFWDEastland23 min
Jun 7, 8:20 AM CDTAreal Flood AdvisoryFWDPalo Pinto3 hr
Jun 7, 8:34 AM CDTSpecial Weather StatementFWDEastland26 min
Jun 7, 8:54 AM CDTAreal Flood AdvisoryFWDEastland3 hr
Jun 7, 9:23 AM CDTSpecial Weather StatementFWDJohnson37 min
Jun 7, 9:46 AM CDTAreal Flood AdvisoryFWDCollin, Denton3 hr
Jun 7, 10:01 AM CDTSpecial Weather StatementFWDHill29 min
Jun 7, 10:25 AM CDTAreal Flood AdvisoryFWDDallas, Tarrant5 hr
Jun 7, 10:32 AM CDTRiver Flood WarningFWDStephens28 hr
Jun 7, 10:37 AM CDTAreal Flood AdvisoryFWDBosque, Erath, Hamilton, Hill, Johnson, Somervell3 hr
Jun 7, 10:44 AM CDTSpecial Weather StatementFWDHamilton31 min
Jun 7, 11:18 AM CDTFlash Flood WarningFWDCollin, Dallas, Denton, Tarrant3 hr
Jun 7, 11:31 AM CDTSpecial Weather StatementFWDHenderson, Van Zandt29 min
Jun 7, 11:49 AM CDTAreal Flood AdvisoryFWDFannin, Hunt3 hr
Jun 7, 11:57 AM CDTAreal Flood AdvisoryFWDFalls, Freestone, Limestone5 hr
Jun 7, 12:00 PM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Van Zandt45 min
Jun 7, 12:01 PM CDTRiver Flood WarningFWDPalo Pinto33 hr
Jun 7, 12:34 PM CDTRiver Flood WarningFWDDallas15 hr
Jun 7, 12:38 PM CDTRiver Flood WarningFWDDallas14 hr
Jun 7, 12:45 PM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Lamar3 hr
Jun 7, 12:55 PM CDTFlash Flood WarningFWDFreestone, Leon, Limestone, Robertson3 hr
Jun 7, 1:07 PM CDTAreal Flood AdvisoryFWDCollin, Denton83 min
Jun 7, 1:45 PM CDTAreal Flood AdvisoryFWDLeon, Robertson3 hr
Jun 7, 1:49 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Jun 7, 2:12 PM CDTRiver Flood WarningFWDCollin24 hr
Jun 7, 2:12 PM CDTRiver Flood WarningFWDComanche, Erath4 days
Jun 7, 2:12 PM CDTRiver Flood WarningFWDDallas, Denton22 hr
Jun 7, 2:12 PM CDTRiver Flood WarningFWDDallas60 hr
Jun 7, 2:12 PM CDTRiver Flood WarningFWDLimestone46 hr
Jun 7, 2:12 PM CDTRiver Flood WarningFWDHenderson, Navarro11 days
Jun 7, 2:18 PM CDTRiver Flood WarningFWDHood, Parker21 days
Jun 7, 2:26 PM CDTSpecial Weather StatementFWDFalls34 min
Jun 7, 3:34 PM CDTFlash Flood WarningFWDFalls, Limestone, McLennan2 hr
Jun 7, 3:37 PM CDTSpecial Weather StatementFWDFalls23 min
Jun 7, 6:57 PM CDTRiver Flood WarningFWDDelta, Lamar24 hr

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.